MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD 54/28MM BH DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS LTD 54/28MM BH DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 74121654
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6 this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a thr surgery had been performed in (b)(6) 2022, the patient felt some clunking in (b)(6) 2025, and while playing pickleball in (b)(6) 2026, he felt a big clunk.X-ray revealed what appeared to be a dissociated 54/28mm bh dual mobility insert.This adverse event was solved by a revision surgery performed on (b)(6) 2026, in which the 54/28mm bh dual mobility insert, the oxinium fem hd 12/14 28mm +0, and the acetlr cup hap 60mm w/ imptr were explanted.Further inspection showed the 54/28mm bh dual mobility insert was heavily worn.The current health status of patient is good.
 
Additional Manufacturer Narrative
H3, h6: as of today, the implanted devices, all of which were used in treatment have not been returned for evaluation.A review of the historical complaints data for the alleged devices was performed using batch number, part number and the reported failure mode to evaluate patterns of repeated failures or defects.No other similar complaints have been identified for the liner.This failure will continue to be monitored via routine trending.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.All released devices involved met manufacturing specifications upon release for distribution.The review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.A review of historic escalation actions related to the products and similar complaint events was performed.Following the review, no prior applicable escalation actions were identified.No further escalation actions are required.The available medical documents were reviewed.The reported heavy wear could have led to the disassociated liner but the wear could be a result of the disassociated liner.The clinical root cause for the disassociated liner cannot be definitively concluded with the limited information that was provided.Without the x-rays, anatomical placement of the implants cannot be confirmed.The patient¿s history of prior revision, anatomical placement of the implants and/or physical trauma while playing pickleball cannot be ruled out as potential contributing factors to the reported disassociation.A definitive root cause cannot be determined.Specific factors known to contribute to the alleged fault are excessive physical activity levels, excessive patient weight, trauma to the joint replacement, mispositioning of the implants, or muscle or fibrous tissue laxity.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.

Brand Name
54/28MM BH DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24288370
Report Number3005975929-2026-00002
Device Sequence Number10324387
Product Code LPH
UDI-Device Identifier00885556577264
UDI-Public00885556577264
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K211176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2025
Device Catalogue Number74121654
Device Lot NumberB1814012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date02/08/2026
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71342800/21CM21287.; 74120160/UNKNOWN.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR
Patient SexMale